Wyoming, 2004

Hail in Wyoming, June 18, 2004

June 18, 2004 · NWS RIW · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 18, 4:04 PM MST, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 18, 4:04 PM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
504 PM MDT FRI JUN 18 2004

.TODAY NIGHT THROUGH MONDAY...
UNSETTLED WEATHER IS THE BEST DESCRIPTOR THROUGH THE SHORT TERM.
POSSIBLY STRONG CONVECTIVE CELLS DEVELOPING OVER SOUTHWEST WYOMING
AND SOUTH CENTRAL IDAHO WILL PERSIST UNTIL AROUND 10 PM...AFTER
WHICH TIME THE CELLS WILL BEGIN TO WEAKEN AS THE SURFACE HEATING
FACTOR IS LOST. THE WV LOOPS SHOW MOIST SW FLOW ALOFT EXTENDING FROM
JUST OFF THE CALIFORNIA COAST THROUGH THE CENTRAL AND NORTHERN
ROCKIES. THAT FLOW AND LIFT WILL RESULT IN SCATTERED RAIN SHOWERS
MAINLY OVER OUR WESTERN ZONES UNTIL MIDNIGHT...WHEN THE PRECIP WILL
CHANGE TO SNOW OVER THE HIGHER MOUNTAINS. ISOLATED RAIN SHOWERS AND
AFTERNOON THUNDERSTORMS WILL PERSIST OVER THE MOUNTAINS AND THE LOWER
ELEVATIONS THROUGH SATURDAY. A COLD FRONT WILL PUSH THROUGH SUNDAY
AFTERNOON AND EVENING...WITH INCREASING PREFRONTAL WINDS AND ENOUGH
INSTABILITY FOR ANOTHER ROUND OF AFTERNOON AND EVENING
THUNDERSTORMS. A SLIGHT CHANCE OF RAIN AND ISOLATED AFTERNOON
THUNDERSTORMS IS IN STORE FOR MONDAY WITH NEARLY ZONAL UPPER FLOW
DEVELOPING AHEAD OF ANOTHER OFFSHORE PACIFIC TROUGH.

.TUESDAY THROUGH FRIDAY...
DECREASING POPS FOR TUESDAY AS THE UPPER RIDGE BEGINS TO BUILD OVER
THE INTERMOUNTAIN WEST AHEAD OF THE OFFSHORE TROUGH. THE LONG RANGE
GFS WED-FRI KEEPS THE UPPER RIDGE AXIS TO OUR WEST WHICH MEANS NW
FLOW ALOFT. HAVE GONE WITH DRY WX WED/THU FOR NOW. LOOKS LIKE ANOTHER
COLD FRONT MOVES THROUGH THE N AND E ZONES FRIDAY NIGHT. AHEAD OF IT
SOME INSTABILITY AND HAVE ADDED LOW POPS TO THE N/NE ZONES FRI PM AND
EVE. LITTLE CHANGE IN HIGHS MON/TUE WITH A LITTLE WARMING WED-FRI.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CF/AR
Hazardous weather outlook, Jun 18, 4:00 AM MST, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT FRI JUN 18 2004

WYZ001>020-022>030-191100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT FRI JUN 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

MORNING SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE
LOCALIZED RAINFALL OF ONE QUARTER TO ONE HALF INCH WITH BRIEF
SNOW ACCUMULATIONS UP TO 2 INCHES IN THE MOUNTAINS ABOVE 8000 TO 9000
FEET. ADDITIONAL THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING IN WESTERN WYOMING...SPREADING EAST OVERNIGHT. LOCALIZED
RAINFALL AMOUNTS OVER ONE HALF INCH ARE POSSIBLE WITH THE HIGHER
MOUNTAIN PEAKS GETTING 1 TO 3 INCHES OF SNOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG THUNDERSTORMS MAY DEVELOP IN WESTERN WYOMING BY MIDDAY
SATURDAY AND THEN SPREAD INTO CENTRAL WYOMING DURING THE AFTERNOON
AND EVENING. THE STRONGEST STORMS MAY CONTAIN MARBLE TO NICKEL
SIZED HAIL AND VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY HEAVY RAINFALL OVER ONE HALF
INCH...ANY HIGH WATER OR FLOODED ROADS...AND MOUNTAIN SNOWFALL.

SKRBAC

In the hours before

Local storm report, Jun 18, 5:12 PM MST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
612 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             SMOOT                   42.62N 110.92W
06/18/2004  1.25 INCH        LINCOLN            WY   PUBLIC

&&

HAHN

The radar

The Salt Lake City radar (KMTX), 170 km away, was scanning. The volume nearest the first event began at 02:40 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lincoln

When
June 18, 7:39 PM MST
Where
Lincoln County, Diamondville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.783, -110.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407402.